Louisiana, 2016Flooding in Louisiana, August 14 to 31, 2016
August 14 to 31, 2016 · NWS LCH · 10 events in 8 counties and zones
A area of low pressure slowly moved across South Louisiana during the 12th, 13th, and 14th. A widespread area of 6 inches or more fell across the region with some locations receiving more than 20 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.4 billion
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A area of low pressure slowly moved across South Louisiana during the 12th, 13th, and 14th. A widespread area of 6 inches or more fell across the region with some locations receiving more than 20 inches. This produced widespread flash flooding which drained from the area through the end of the month. Flooding occurred along the Vermilion and Mermentau Rivers, their tributaries, and Bayou Teche.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 14, 4:48 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 14, 4:48 AM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
548 AM CDT SUN AUG 14 2016
.DISCUSSION...
Heaviest rains are continuing across the lower Acadiana area this
morning with showers also noted elsewhere in southern Louisiana
and southeast Texas. The source of rains continues to be a surface
low to our north. Directional convergent in the wind field and a
stalled frontal boundary from central Texas into the Ohio Valley
has blocked moisture from escaping into the central US. The
result...a deep moisture profile has developed. Precip water
at Lake Charles has climbed to 2.6 inches.
Flash Flood Warnings are continuing across portions of Louisiana
with FlasH Flood Watches posted until 7 pm this evening for se
Texas and srn Louisiana. Over the last several days some locations
in south central Louisiana have received over 20 to 25 inches of
rainfall. New Iberia has recorded 20.98 inches since Friday...
breaking daily rainfall totals on Friday and again on Saturday.
Rains will continue today and into this evening. One to three
inches of additional rainfall is possible and isolated higher
amounts expected. The surface low is finally progged to begin
lifting to the north and out of the region by tomorrow. As this
happens the support for storm development will weaken this evening
and into the overnight hours. But this does not mean storms will
be drawing to a close. It will mean the rainfall totals will fall
and coverage will drop. But rains will continue into the new week
ahead.
In addition... the ground is completely saturated... additional
rains will move into the rivers and bayous. South central Louisiana
rivers are flooding at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 81 73 87 74 / 100 40 60 40
LCH 82 75 87 76 / 100 40 60 50
LFT 81 74 88 75 / 100 40 60 40
BPT 82 76 87 77 / 100 40 60 60
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
259>262.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
455-470-472-475.
SMALL CRAFT EXERCISE CAUTION from 7 AM this morning to 1 PM CDT
this afternoon for GMZ450-452-470-472.
SMALL CRAFT EXERCISE CAUTION until 7 AM CDT this morning for
GMZ430-432-435.
&&
K. KuyperHazardous weather outlook, Aug 14, 3:32 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 AM CDT SUN AUG 14 2016
LAZ027>033-041>045-052>055-073-074-150945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-
432 AM CDT SUN AUG 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA AND
WEST CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT
RAINS WILL CONTINUE ACROSS SOUTHERN LOUISIANA TODAY. AREAS AROUND
ACADIANA HAS RECEIVED OVER 20 TO 25 INCHES OF RAINFALL SINCE THE
START OF THIS EVENT. LOOKING AT ADDITIONAL TWO TO SIX INCHES
TODAY. A FLASH FLOOD WATCH HAS BEEN POSTED AND WILL RUN THROUGH
THIS EVENING. RAINS ARE EXPECTED TO TAPER OFF DURING THE LATE
EVENING/OVERNIGHT HOURS. THE CAUSE WILL BE THE SURFACE LOW IS
PROGGED TO BEGIN LIFTING TO THE LOW NORTH AND OUT OF THE REGION.
AS THIS HAPPENS THE FOCUS MECHANISM WILL WEAKEN WITH RAINFALL
TOTALS DROPPING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAINS ARE EXPECTED TO CONTINUE INTO THE NEW WORK WEEK. EVEN THOUGH
THE SURFACE LOW IS EXPECTED TO BE WELL NORTH OF THE REGION BY
TOMORROW. A BOUNDARY WILL CONTINUE TO BLOCK MOISTURE FROM LIFTING
OUT OF THE REGION. WHAT THIS WILL MEAN IS CHANCES FOR RAINS WILL
DROP ALONG WITH RAINFALL TOTALS. WHAT IT DOES NOT MEAN IS RAINS
ENDING. RAINS ARE EXPECTED TO CONTINUE THROUGH MOST OF THIS COMING
WEEK.
.SPOTTER INFORMATION STATEMENT...
TXZ180-201-215-216-259>262-150945-
TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
432 AM CDT SUN AUG 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE ON TAP FOR TODAY. DIRECTIONAL WIND
CONVERGENCE AND THE PROXIMITY TO THE SURFACE LOW TO THE NORTH WILL
ALLOW FOR SOME LOCATIONS TO RECEIVE PERIODS OF HEAVY RAINFALL
WHICH MAY CAUSE FLOODING ISSUES IN SOUTHEAST TEXAS. RAIN CHANCES
ARE PROGGED TO FALL THIS EVENING AND INTO THE OVERNIGHT HOURS WITH
RAINFALL TOTALS ALSO FALLING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
RAINS ARE EXPECTED TO CONTINUE INTO THE NEW WORK WEEK. EVEN THOUGH
THE SURFACE LOW IS EXPECTED TO BE WELL NORTH OF THE REGION BY
TOMORROW. A BOUNDARY WILL CONTINUE TO BLOCK MOISTURE FROM LIFTING
OUT OF THE REGION. WHAT THIS WILL MEAN IS CHANCES FOR RAINS WILL
DROP ALONG WITH RAINFALL TOTALS. WHAT IT DOES NOT MEAN IS RAINS
ENDING. RAINS ARE EXPECTED TO CONTINUE THROUGH MOST OF THIS COMING
WEEK.
.SPOTTER INFORMATION STATEMENT...
GMZ430-432-435-450-452-455-470-472-475-150945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
432 AM CDT SUN AUG 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
WINDS IN THE COASTAL WATERS ARE EXPECTED TO DROP OFF DURING THE
MORNING HOURS. A SMALL CRAFT SHOULD EXERCISE CAUTION WILL CONTINUE
FOR THE COASTAL WATERS AT LEAST THROUGH THE NOON HOUR. RAINS OVER
THE COASTAL WATERS ARE EXPECTED TO LOWER VISIBILITY. WAVES WILL
BE HIGHER IN AND NEAR STORM ACTIVITY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS AND SEAS ARE EXPECTED TO DROP DURING THE COMING WEEK.
SCATTERED SHOWERS WILL CONTINUE IN THE COASTAL WATERS THROUGH THE
WEEK.
.SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Aug 14, 2:24 AM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 3 WNW OBERLIN 30.64N 92.81W
08/13/2016 M4.14 INCH ALLEN LA MESONET
MESONET STATION CALCASIEU RIVER /OBCL1/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0600 AM HEAVY RAIN 3 E WESTLAKE 30.25N 93.22W
08/13/2016 M4.24 INCH CALCASIEU LA CO-OP OBSERVER
CO-OP OBSERVER STATION SALTWATER BARRIER
/LCHL1/. THE DURATION OF THE HEAVY RAIN
EVENT WAS 72 HOURS.
0800 AM HEAVY RAIN 2 NE GRAND LAKE 30.05N 93.24W
08/13/2016 M4.44 INCH CAMERON LA COCORAHS
COCORAHS STATION 2 ENE GRAND LAKE /LA-CM-3/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0500 PM HEAVY RAIN 2 ESE LEBLANC 30.50N 92.92W
08/13/2016 M4.59 INCH ALLEN LA CO-OP OBSERVER
CO-OP OBSERVER STATION CALCASIEU @ KINDER
/KDRL1/. THE DURATION OF THE HEAVY RAIN
EVENT WAS 48 HOURS.
0400 PM HEAVY RAIN 1 SE MITTIE 30.70N 92.89W
08/13/2016 M4.86 INCH ALLEN LA MESONET
MESONET STATION MITTIE /MTTL1/. THE DURATION
OF THE HEAVY RAIN EVENT WAS 72 HOURS.
0511 PM HEAVY RAIN 4 SSW LAKE CHARLES 30.15N 93.23W
08/13/2016 M5.08 INCH CALCASIEU LA MESONET
MESONET STATION 4 SSW LAKE CHARLES /D6036/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0446 PM HEAVY RAIN 2 ENE LACASSINE NATIONA 30.00N 92.89W
08/13/2016 M6.36 INCH CAMERON LA MESONET
MESONET STATION 2 ENE LACASSINE NATIONAL
/LACL1/. THE DURATION OF THE HEAVY RAIN
EVENT WAS 72 HOURS.
0456 PM HEAVY RAIN 4 SSW LAKE CHARLES 30.15N 93.23W
08/13/2016 M7.87 INCH CALCASIEU LA MESONET
MESONET STATION 4 SSW LAKE CHARLES /D6036/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0656 AM HEAVY RAIN 2 NW PATTERSON 29.71N 91.34W
08/13/2016 M8.12 INCH ST. MARY LA AWOS
AWOS STATION HARRY P WILLIAMS MEMORIAL
AIRPORT /PTN/. THE DURATION OF THE HEAVY
RAIN EVENT WAS 72 HOURS.
0458 PM HEAVY RAIN 3 ESE NEW IBERIA 29.99N 91.77W
08/13/2016 M9.47 INCH IBERIA LA MESONET
MESONET STATION 2 ESE NEW IBERIA /D1389/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0300 PM HEAVY RAIN 2 WSW BASILE 30.48N 92.63W
08/13/2016 M9.80 INCH ACADIA LA MESONET
MESONET STATION BAYOU NEZPIQUE /BSLL1/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0655 AM HEAVY RAIN 3 E ABBEVILLE 29.98N 92.08W
08/13/2016 M9.93 INCH VERMILION LA AWOS
AWOS STATION 3 E ABBEVILLE /IYA/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0700 AM HEAVY RAIN 2 SSE KAPLAN 29.98N 92.27W
08/13/2016 M10.18 INCH VERMILION LA COCORAHS
COCORAHS STATION 1 SSE KAPLAN /LA-VM-2/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0518 PM HEAVY RAIN 2 WSW LAKE ARTHUR 30.06N 92.71W
08/13/2016 M10.18 INCH JEFFERSON DAVIS LA MESONET
MESONET STATION 2 WSW LAKE ARTHUR /E5737/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0655 AM HEAVY RAIN 3 E ABBEVILLE 29.98N 92.08W
08/13/2016 M10.32 INCH VERMILION LA AWOS
AWOS STATION 3 E ABBEVILLE /IYA/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0453 PM HEAVY RAIN 2 WSW LAKE ARTHUR 30.06N 92.71W
08/13/2016 M10.47 INCH JEFFERSON DAVIS LA MESONET
MESONET STATION 2 WSW LAKE ARTHUR /E5737/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
1228 PM HEAVY RAIN 2 SSE KAPLAN 29.98N 92.27W
08/13/2016 M10.54 INCH VERMILION LA MESONET
MESONET STATION 1 SSE KAPLAN /C2220/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0400 PM HEAVY RAIN 1 E MELVILLE 30.69N 91.74W
08/13/2016 M11.05 INCH ST. LANDRY LA MESONET
MESONET STATION ATCHAFALAYA RIVER AT
MELVILLE /MLVL1/. THE DURATION OF THE HEAVY
RAIN EVENT WAS 48 HOURS.
0700 AM HEAVY RAIN 3 E GRAND COTEAU 30.42N 92.00W
08/13/2016 M11.34 INCH ST. LANDRY LA COCORAHS
COCORAHS STATION 2 E GRAND COTEAU /LA-SL-1/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0700 AM HEAVY RAIN 2 SSE KAPLAN 29.98N 92.27W
08/13/2016 M11.59 INCH VERMILION LA COCORAHS
COCORAHS STATION 1 SSE KAPLAN /LA-VM-2/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0509 PM HEAVY RAIN 2 E PECAN ISLAND 29.65N 92.42W
08/13/2016 M11.70 INCH VERMILION LA MESONET
MESONET STATION 2 E PECAN ISLAND /D7368/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0400 PM HEAVY RAIN 1 E MELVILLE 30.69N 91.74W
08/13/2016 M11.70 INCH ST. LANDRY LA MESONET
MESONET STATION ATCHAFALAYA RIVER AT
MELVILLE /MLVL1/. THE DURATION OF THE HEAVY
RAIN EVENT WAS 72 HOURS.
0400 PM HEAVY RAIN 5 SW ARNAUDVILLE 30.37N 91.99W
08/13/2016 M12.29 INCH ST. MARTIN LA MESONET
MESONET STATION BAYOU VERMILION /BVCL1/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0454 PM HEAVY RAIN 2 E PECAN ISLAND 29.65N 92.42W
08/13/2016 M12.31 INCH VERMILION LA MESONET
MESONET STATION 2 E PECAN ISLAND /D7368/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0400 PM HEAVY RAIN 5 SW ARNAUDVILLE 30.37N 91.99W
08/13/2016 M12.41 INCH ST. MARTIN LA MESONET
MESONET STATION BAYOU VERMILION /BVCL1/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0742 AM HEAVY RAIN 4 ENE CARENCRO 30.34N 91.98W
08/13/2016 M12.42 INCH LAFAYETTE LA COCORAHS
COCORAHS STATION 3 ENE CARENCRO /LA-LY-7/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0655 AM HEAVY RAIN 3 NNW OPELOUSAS 30.56N 92.10W
08/13/2016 M12.81 INCH ST. LANDRY LA AWOS
AWOS STATION ST. LANDRY PARISH AIRPORT -
AHART FIELD /OPL/. THE DURATION OF THE HEAVY
RAIN EVENT WAS 48 HOURS.
0653 AM HEAVY RAIN 4 SSE CADE 30.04N 91.88W
08/13/2016 M16.00 INCH IBERIA LA ASOS
ASOS STATION ACADIANA REGIONAL AIRPORT
/ARA/. THE DURATION OF THE HEAVY RAIN EVENT
WAS 72 HOURS.
0136 PM HEAVY RAIN 1 N LAKE CHARLES 30.22N 93.20W
08/13/2016 M18.14 INCH CALCASIEU LA MESONET
MESONET STATION LAKE CHARLES /E0856/. THE
DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
0455 PM HEAVY RAIN 6 ENE FORKED ISLAND 29.88N 92.22W
08/13/2016 M20.32 INCH VERMILION LA MESONET
MESONET STATION 5 ENE FORKED ISLAND /D4071/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 72
HOURS.
0500 PM HEAVY RAIN 2 E CADE 30.09N 91.87W
08/13/2016 M20.78 INCH ST. MARTIN LA MESONET
MESONET STATION LA LAFAYETTE 13 SE /CADL1/.
THE DURATION OF THE HEAVY RAIN EVENT WAS 48
HOURS.
&&
NWS LAKE CHARLES LA
IRIS SYSTEMFlood, Lafayette
- When
- August 14, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Lafayette County, 2.6 mi ESE of Mouton to 4.58 mi WSW of Milton
- Cause
- Heavy Rain
- Property damage
- $700 million
- Reported by
- River/Stream Gage
- Coordinates
- 30.269, -91.988
Stream gages along the Vermilion River in Lafayette Parish crested during the 15th at the end of the flash flood event. Major flooding along the Vermilion continued through the 24th-25th and kept some neighborhoods flooded for a couple of weeks. At the Surrey Street Gage 10 feet is flood stage and the Vermilion crested at 17.6 feet which is the 2nd highest recorded crest.
Flood, St. Martin
- When
- August 14, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Martin County, 4.25 mi WNW of Anse la Butte to 2.43 mi WSW of Cade
- Cause
- Heavy Rain
- Property damage
- $100 million
- Reported by
- River/Stream Gage
- Coordinates
- 30.266, -91.999
The gage at Lake Martin along the Vermilion River crested during the 17th as water drained from Lafayette. Major flooding along the Vermilion continued through the 23rd and kept some areas near the river and lake flooded for a couple of weeks. At the Lake Martin Gage 10 feet is flood stage and the lake crested at 15 feet.
Flood, Vermilion
- When
- August 14, 6:00 AM CST to August 19, 10:00 PM CST
- Where
- Vermilion County, 13.03 mi NE of Maurice to 15.71 mi NE of Nunez
- Cause
- Heavy Rain
- Property damage
- $75 million
- Reported by
- River/Stream Gage
- Coordinates
- 30.267, -91.993
The flood wave moved down the Vermilion River and crested during the morning of the 14th at 13.75 feet. An estimated 2520 homes flooded along the Vermilion River. The River at Perry dropped below major flood stage during the morning of the 18th.
Flood, Cameron
- When
- August 14, 6:00 AM CST to August 26, 11:00 PM CST
- Where
- Cameron County, 2.72 mi WSW of Grand Chenier to 11.08 mi ESE of Grand Chenier Arpt
- Cause
- Heavy Rain
- Property damage
- $25 million
- Reported by
- Law Enforcement
- Coordinates
- 29.759, -93.023
Heavy rain over the northern sections of the Mermentau River Valley gradually worked to Cameron Parish and the coast. The river crested during the afternoon of the 18th on the northeast side of Cameron Parish and dropped through the remainder of the month. Most of the impacts across the area were flooded roadways and marshland, however 47 structures still flooded.
Flood, Jefferson Davis
- When
- August 14, 6:00 AM CST to August 25, 11:00 PM CST
- Where
- Jefferson Davis County, 24.81 mi SW of Thronwell Lyon Arpt to 12.75 mi S of Lake Arthur
- Cause
- Heavy Rain
- Property damage
- $50 million
- Reported by
- River/Stream Gage
- Coordinates
- 29.780, -93.064
The flood wave moved down the Mermentau River causing a crest of 10.8 feet at Lake Arthur and at the town of Mermentau. The flood stage is 4 feet, and this was the 5th highest recorded crest at Mermentau. Many roads and structures were flooded or remained flooded along the river into late in the month.
Flood, Vermilion
- When
- August 14, 6:00 AM CST to August 25, 11:00 PM CST
- Where
- Vermilion County, 24.84 mi SW of Lowry to 10.75 mi SW of Pecan Is
- Cause
- Heavy Rain
- Property damage
- $25 million
- Reported by
- River/Stream Gage
- Coordinates
- 29.770, -93.057
The flood wave moved down the Mermentau River causing a crest of 10.8 feet at Lake Arthur. The flood stage is 4 feet. Many roads and some structures were flooded or remained flooded along the river into late in the month in far west sections of Vermilion Parish.
Flood, Acadia
- When
- August 14, 6:00 AM CST to August 25, 11:00 PM CST
- Where
- Acadia County, 39.47 mi SW of Silverwood to 18.9 mi SSW of Lyons Pt
- Cause
- Heavy Rain
- Property damage
- $200 million
- Reported by
- River/Stream Gage
- Coordinates
- 29.769, -93.058
Heavy rain fell on the 12th, 13th, and 14th and gradually drained into the Mermentau River. Interstate 10 became closed as the river flowed across the roadway from the end of the flash flood event on the 14th through the next few days while the river crested. At the town of Mermentau the river crested at 10.8 feet which was the 5th highest recorded crest. Flood stage is 4 feet. Many roadways and homes stayed flooded for multiple days as the water slowly drained after the flash flood event.
Flood, Iberia
- When
- August 14, 6:00 AM CST to August 25, 12:00 AM CST
- Where
- Iberia County, 17.06 mi NNW of Burke to 17.84 mi E of Burke
- Cause
- Heavy Rain
- Property damage
- $100 million
- Reported by
- Social Media
- Coordinates
- 30.310, -91.945
Flooding along Bayou Teche occurred from around Breaux Bridge southward into Saint Mary Parish. In Iberia Parish roads and some structures were flooded by the end of the flash flood event, and some remained flooded for multiple days and the water slowly drained.
Flood, St. Martin
- When
- August 14, 6:00 AM CST to August 25, 12:00 AM CST
- Where
- St. Martin County, 3.3 mi NW of Breaux Bridge to 0.41 mi ESE of Cade
- Cause
- Heavy Rain
- Property damage
- $100 million
- Reported by
- Social Media
- Coordinates
- 30.302, -91.941
Flooding along Bayou Teche occurred from around Breaux Bridge southward into Saint Mary Parish. In Saint Martin Parish roads and some structures were flooded by the end of the flash flood event, and some remained flooded for multiple days as the water slowly drained. Flooding also occurred to the newly built trail head building for the Teche Paddle Trail in Breaux Bridge.
Flood, St. Mary
- When
- August 14, 6:00 AM CST to August 25, 12:00 AM CST
- Where
- St. Mary County, 33.43 mi NW of Albania to 33.08 mi WNW of Albania
- Cause
- Heavy Rain
- Property damage
- $25 million
- Reported by
- River/Stream Gage
- Coordinates
- 30.301, -91.942
Flooding along Bayou Teche occurred from around Breaux Bridge southward into Saint Mary Parish. In Saint Mary Parish flooding was mainly confined to the northwest section of the parish along the bayou. Some roadways and structures remained flooded for multiple days as the water slowly drained toward the gulf and the Atchafalaya River.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, August 14 to 17, 20161 death · $400,000 · 2 events
- Rip Current in Florida, August 14, 20161 death · 1 event
- Hail and Lightning Strike in South Dakota, August 14, 2016$50,000 · 0.75 in hail · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 14, 201663 kt wind · 21 events
- Damaging Winds in Maryland, August 14, 201658 kt wind · 16 events
- Flash Flood and Damaging Winds in Mississippi, August 14 to 16, 2016$16,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Florida, August 14, 20161 injured · 50 kt wind · 3 events
- Damaging Winds in Alabama, August 14, 20161 injured · $500 · 2 events
- Damaging Wind in Indiana, August 14, 2016$15,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, August 14, 20162 in hail · 9 events
- Damaging Winds and Lightning Strike in Alabama, August 14, 2016$10,000 · 55 kt wind · 7 events
- Damaging Winds in Virginia, August 14, 201652 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657946, 657947, 657951, 657953, 657956, 657958, 657960, 657962, 657964, 657966.